MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER; UROFORCE BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER; UROFORCE BALLOON DILATION CATHETER
Model Number 888504
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that during pretest, the balloon ruptured.
 
Additional Manufacturer Narrative
The reported event was confirmed but the cause was unknown.A uroforce dilation catheter was returned open in it original packaging the balloon was found to be ruptured longitudinally.Potential root cause of the reported event could be "inadequate material selection".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿directions for use: catheter insertion 1.Prior to use, carefully inspect the catheter for bends, kinks, or other damage which may have occurred during shipment.Do not use the product if damage is evident.2.Dilation procedures may be conducted under fluoroscopic guidance with appropriate x-ray equipment or by direct vision.3.Endoscopically place a 0.038¿ (.97mm) diameter guidewire with the flexible end in the renal pelvis.4.Remove the protective balloon sheath and stylet from the catheter.5.Advance the catheter over the guidewire.6.Use the radiopaque markers located under the balloon to aid in positioning.Catheter balloon inflation: 1.Confirm proper placement of the balloon within the urinary tract.2.Inflate the balloon with standard inflation medium (e.G., diatrizoate meglumine injection u.S.P.60% diluted as appropriate) using a 10cc or larger syringe or inflation device.Note: do not use air or any gaseous substance as a balloon inflation medium.Note: the use of an inflation device to monitor balloon pressure is strongly recommended to determine that adequate pressure is applied and that maximum limits of the balloon are not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to reinflate the balloon.If, upon inspection of the balloon, it is noted that pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Catheter balloon deflation and removal: 1.Deflate the balloon using a 10cc or larger syringe or inflation device.Since deflation times vary with balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting withdrawal.2.Remove the syringe or inflation device from the catheter allowing ambient pressure to relax the balloon.3.Gently withdraw the catheter.As the balloon starts to exit the endoscope use a smooth, gentle, steady counterclockwise motion to facilitate withdrawal.Caution: if resistance is felt when either removing the guidewire from the catheter or the catheter from the endoscope, stop and consider removing them as a single unit to prevent damage to the product or tissue trauma.Applying excessive force to the catheter can result in tip breakage or balloon separation.Warning: after use, the uroforce® balloon dilation catheter and/or accessories may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during pretest, the balloon ruptured.

Brand Name
UROFORCE® BALLOON DILATION CATHETER
Common Device Name
UROFORCE BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9942925
Report Number1018233-2020-02466
Device Sequence Number2789846
Product Code EZN
UDI-Device Identifier00801741053122
UDI-Public(01)00801741053122
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number888504
Device Catalogue Number888504
Device Lot NumberGFDV0718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2020
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1